Alert archive / South Carolina / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 76, NWS Charleston, SC

May 10, 20094 counties in South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at May 10, 2009, 5:16 PM EDT for 4 counties in South Carolina. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2009, 5:16 PM EDT (21:16 UTC)
Expired
May 10, 2009, 6:00 PM EDT
In force
44 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Berkeley County, SC, Charleston County, SC, Colleton County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 69 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 5:16 PM EDTHAIL 12 Ne Jedburg, SCHAIL WAS FALLING ON INTERSTATE 26 AT EXIT 194.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.3 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2009-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 681 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2009-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
681 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1064 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 102116
SVRCHS
SCC015-019-029-035-102200-
/O.NEW.KCHS.SV.W.0076.090510T2116Z-090510T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
516 PM EDT SUN MAY 10 2009

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
  CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  NORTHEASTERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  SOUTHERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 600 PM EDT

* AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM RIDGEVILLE TO CANADYS...OR
  ALONG A LINE EXTENDING FROM 6 MILES NORTH OF PINEWOOD PREPARATORY
  TO 9 MILES NORTH OF WALTERBORO...MOVING SOUTHEAST AT 15 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  CANADYS...DORCHESTER...
  JEDBURG...
  PINEWOOD PREPARATORY...GIVHANS...
  SUMMERVILLE...ROUND O...
  SANGAREE...COTTAGEVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT. WEATHER CONDITIONS WILL RAPIDLY DETERIORATE AS STORMS
APPROACH. SEEK SHELTER IN A STURDY BUILDING...MOVE TO AN INTERIOR
ROOM AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

&&

LAT...LON 3280 8050 3307 8083 3319 8024 3292 7991
TIME...MOT...LOC 2116Z 314DEG 12KT 3310 8027 3303 8064

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:39 PM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, May 10, 3:39 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
339 PM EDT SUN MAY 10 2009

.SYNOPSIS...
A STATIONARY FRONT WILL REMAIN OVER THE REGION TONIGHT THROUGH
EARLY MON...THEN WILL PUSH S OF THE AREA AS A COLD FRONT LATE MON
THROUGH TUE AS HIGH PRES BUILDS TO THE N. ATLC HIGH PRES WILL
PERSIST WED THROUGH FRI. ANOTHER COLD FRONT WILL MOVE IN NEXT
WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
THE 18Z KCHS SOUNDING REVEALED AN ENVIRONMENT FAVORABLE FOR PULSE
SEVERE THUNDERSTORMS AND FOR LOCALLY HEAVY RAIN. SPECIFICALLY...
THE OBSERVATION REVEALED SBCAPES 3000 J/KG AND PWATS NEAR 1.9
INCHES...WHILE 0-6 KM BULK SHEAR REMAINED UNDER 20 KNOTS. WITHIN
THIS ENVIRONMENT LATE SUNDAY AFTERNOON...THUNDERSTORMS CONTINUED
TO FIRE ALONG/S OF A STATIONARY FRONT ACROSS N/INLAND COUNTIES...
ALONG THE SEA BREEZE ACROSS N COASTAL LOCATIONS AND ALONG VARIOUS
CONVECTIVE OUTFLOW BOUNDARIES. THESE OUTFLOW BOUNDARIES WILL PUSH
SOUTH AND SHOULD INITIATE AT LEAST SCATTERED THUNDERSTORMS ACROSS
SE GA...ESPECIALLY NEAR THE COAST ALONG THE SEA BREEZE...WITH A
CONTINUED THREAT FOR ISOLATED LARGE HAIL...DAMAGING WINDS AND
HEAVY RAIN THROUGH EARLY EVENING.

THUNDERSTORMS SHOULD DIMINISH IN COVERAGE AND INTENSITY DUE TO
DIURNAL/PRECIPITATION INDUCED STABILIZATION THIS EVENING. HOWEVER...
UPSTREAM CLUSTERS OF SHOWERS/THUNDERSTORMS WILL CONTINUE TO TRACK
EAST ALONG THE STATIONARY FRONT TONIGHT...JUSTIFYING AT LEAST
CHANCE POPS ESPECIALLY ACROSS THE NORTHERN 1/2 OF THE FORECAST
AREA. OVERNIGHT THUNDERSTORMS SHOULD REMAIN BELOW SEVERE
LIMITS...BUT HIGH PWATS POOLED NEAR THE BOUNDARY AND THE POTENTIAL
FOR ADDITIONAL ECHO TRAINING MAY PRODUCE LOCALLY EXCESSIVE
RAINFALL. IF JUSTIFIED BY EVENING TRENDS...HIGHER POPS MAY YET BE
REQUIRED FOR NORTHERN COUNTIES OVERNIGHT.

&&

.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
MONDAY WILL START WITH A STATIONARY FRONT OVER OR CLOSE TO
NORTHERN COUNTIES OF THE FORECAST AREA. GIVEN THIS NORTHERN
POSITION...RAISED HIGH TEMPERATURES SIGNIFICANTLY MOST
AREAS...ESPECIALLY ACROSS THE NORTHERN 1/2 OF THE FORECAST AREA.
HIGH PRESSURE WILL BUILD NORTH OF THE REGION...AND MONDAY
AFTERNOON THIS HIGH WILL PUSH THE BOUNDARY SOUTH AS A COLD FRONT.
THIS SHOULD SUPPORT AT LEAST SCATTERED SHOWERS/THUNDERSTORMS
ACROSS THE REGION. ISOLATED SEVERE THUNDERSTORMS ARE
POSSIBLE...ESPECIALLY AS STRONGER MID LEVEL WINDS/BULK SHEAR
ADVANCE TOWARD THE SOUTH AND IF HIGHER DEWPOINTS STRONG
INSTABILITY CAN POOL NEAR THE ADVANCING COLD FRONT. HOWEVER...12Z
GUIDANCE SUGGESTS THAT PREFRONTAL DEWPOINTS MAY FALL THROUGH THE
60S DURING THE TIME OF MAX HEATING...LIMITING SBCAPES TO LESS THAN
2000 J/KG AND PERHAPS LIMITING THE SCOPE OF THE SEVERE POTENTIAL.

MONDAY NIGHT...THE COLD FRONT WILL CONTINUE TO PRESS SOUTH...WITH
POPS GRADUALLY DECREASING FROM N/NW TO S/SE....LIMITED TO SLIGHT
CHANCE S/E LATE. IN THE WAKE OF THE FRONT...COOLER/DRIER AIR WILL
SPREAD INTO THE REGION...AND TEMPERATES WILL FALL INTO THE 50S AT
MANY LOCATIONS.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
HIGH PRESSURE BUILDS IN BEHIND A COLD FRONT WHICH WILL BE PLACED
JUST SOUTH OF THE AREA TUESDAY. HAVE MAINTAINED SLIGHT CHANCE POPS
IN THE SOUTHERN AREAS DUE TO THE PLACEMENT OF THE FRONT AND
INSTABILITY PARAMETERS LOOK DECENT. GFS INDICATES A SERIES OF
SHORTWAVES COMING INTO THE AREA WITH AT LEAST SLIGHT CHANCE OF
ASSOCIATED CONVECTION IN THE AFTERNOON THROUGH THE END OF THE WEEK.
HOWEVER...INSTABILITY LOOKS TO BE SOMEWHAT LESS WITH DRIER AIR
PUSHING INTO THE AREA ASSOCIATED WITH THE HIGH PRESSURE.

TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL THROUGH WEDNESDAY BUT
WILL BEGIN WARMING UP INTO THE LOW TO MID 80S BY MID TO LATE WEEK.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
THUNDERSTORM POTENTIAL WILL DOMINATE ATTENTION THROUGH THE 18Z
TAF PERIOD. THUNDERSTORMS WILL PUSH THROUGH KCHS THIS
AFTERNOON...PRODUCING PERIODS OF MVFR OR LOWER CONDITIONS AND
OTHER ASSOCIATED HAZARDS. THUNDERSTORMS COULD ALSO DEVELOP FARTHER
SOUTH ALONG THE SEA BREEZE TOWARD KSAV...STARTED THAT TERMINAL
WITH CBS UNTIL 0Z...AND WILL UPDATE AS NEEDED. TONIGHT...12Z
GUIDANCE SUGGESTS A LULL IN CONVECTIVE ACTIVITY.
HOWEVER...UPSTREAM TRENDS SUGGEST THAT A SHORTWAVE WILL TRAVERSE
THE STATIONARY FRONT OVERNIGHT...PERHAPS ENHANCING SHOWERS/
THUNDERSTORMS...ESPECIALLY IN THE KCHS VICINITY. DUE TO
UNCERTAINTY...DID NOT INCLUDE ANY CBS OR MENTION OF PRECIP
OVERNIGHT...BUT LATER TAFS MAY ADDRESS THIS ISSUE. ALSO...WITH LOW
LEVEL MOISTURE POOLED NEAR THE STATIONARY FRONT...STRATUS/FOG
COULD DEVELOP OVERNIGHT...ESPECIALLY WHERE RAIN FALLS...AND MVFR
OR LOWER CONDITIONS MAY DEVELOP LATE INTO MONDAY MORNING.
AGAIN...ODDS FOR SUB-VFR CONDITIONS AT SPECIFIC TERMINALS REMAINS
TOO LOW TO JUSTIFY A MENTION WITHIN 18Z TAFS OVERNIGHT.
MONDAY...THE MORNING STATIONARY FRONT WILL ATTEMPT TO PUSH TOWARD
THE SOUTH AS A COLD FRONT BY AFTERNOON...LIKELY INITIATING
ADDITIONAL SHOWERS/THUNDERSTORMS. MENTIONED CBS IN BOTH TAFS
STARTING AT 14-15Z.

EXTENDED AVIATION OUTLOOK...MVFR/BRIEF IFR CONDITIONS POSSIBLE
INTO MON NIGHT IN SCATTERED SHOWERS AND TSTMS. THEN...VFR TUE
THROUGH THU.

&&

.MARINE...
WITH A SURFACE FRONT STALLED OVER NORTHERN WATERS AND WITH
CONVECTIVE OUTFLOW BOUNDARIES ACROSS THE AREA...A COMPLEX BUT WEAK
PRESSURE PATTERN WILL SUPPORT VARIABLE WINDS TONIGHT...REMAINING
LESS THAN 15 KNOTS OUTSIDE THUNDERSTORMS. THIS REGIME WILL PERSIST
MONDAY. THEN...HIGH PRESSURE WILL BUILD TO THE NORTH AND WILL PUSH
THE SYNOPTIC BOUNDARY SOUTH AS A COLD FRONT LATE MONDAY AND MONDAY
NIGHT. IN THE WAKE OF COLD FROPA...NE WINDS WILL SURGE INTO THE
COASTAL WATERS...AND MARGINAL SMALL CRAFT ADVISORY CONDITIONS
COULD DEVELOP OUTSIDE CHARLESTON HARBOR...ESPECIALLY ON GA COASTAL
WATERS BEYOND 20 NM AFTER MIDNIGHT.

A NORTHEAST SURGE WILL INCREASE WINDS TO AROUND 15 TO 20 KNOTS
THROUGH WEDNESDAY NIGHT BEFORE DIMINISHING TO AROUND 10 KNOTS AND
LASTING THROUGH THE END OF THE WEEK. ALONG THE COAST WILL FEEL THE
EFFECTS OF THE AFTERNOON SEABREEZE AS THERE WILL BE A SURGE OF 10 TO
15 KNOTS AT THE BEACHES. SEAS WILL BUILD TO 6 TO 7 FEET TUESDAY
NIGHT INTO WEDNESDAY BEFORE SUBSIDING TO 2 TO 4 FEET THROUGH THE END
OF THE WEEK.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, May 10, 4:02 PM EDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
402 PM EDT SUN MAY 10 2009

AMZ330-350-352-354-GAZ101-116>119-137>141-SCZ040-042>045-047>051-
111000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-EFFINGHAM-INLAND BRYAN-
COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY-
COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-ALLENDALE-HAMPTON-
INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
402 PM EDT SUN MAY 10 2009

...SLIGHT RISK OF SEVERE THUNDERSTORMS INTO THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...ALONG A STATIONARY FRONT...THUNDERSTORMS
WILL CONTINUE TO DEVELOP ACROSS THE AREA TONIGHT. A FEW
THUNDERSTORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL AT LEAST
THE SIZE OF PENNIES...DAMAGING WIND GUSTS TO 60 MPH AND LOCALLY
EXCESSIVE RAINFALL...ESPECIALLY BEFORE 10 PM.

YOU ARE URGED TO MONITOR NOAA WEATHER RADIO ALL HAZARDS OR OTHER
MEDIA OUTLETS FOR WARNINGS AND OTHER INFORMATION REGARDING HAZARDOUS
WEATHER CONDITIONS. IF YOU ARE LOCATED OUTDOORS...REMAIN ALERT
FOR THUNDERSTORMS AND PREPARE TO HEAD INDOORS QUICKLY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GAZ087-088-099-100-114-115-111000-
JENKINS-SCREVEN-CANDLER-BULLOCH-TATTNALL-EVANS-
402 PM EDT SUN MAY 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ374-111000-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
402 PM EDT SUN MAY 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 10, 4:25 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
425 PM EDT SUN MAY 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     SEABROOK ISLAND         32.59N 80.16W
05/10/2009                   CHARLESTON         SC   TRAINED SPOTTER

            TREE DOWN AT RESIDENCE ON SEABROOK ISLAND. TIME ESTIMATED
            BASED ON RADAR.

&&

JPC
Local storm report, May 10, 4:28 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
428 PM EDT SUN MAY 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             RIDGEVILLE              33.10N 80.32W
05/10/2009  E0.25 INCH       DORCHESTER         SC   TRAINED SPOTTER

            PEA SIZED HAIL REPORTED IN RIDGEVILLE.

&&

REB
Special weather statement, May 10, 4:33 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
433 PM EDT SUN MAY 10 2009

SCZ043-044-102100-
DORCHESTER-INLAND COLLETON-
433 PM EDT SUN MAY 10 2009

...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL COLLETON AND WEST
CENTRAL DORCHESTER COUNTIES THROUGH 500 PM EDT...

AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 30 TO 40 MPH.  THIS STORM WAS LOCATED NEAR CAT HOLE...OR
ABOUT 11 MILES WEST OF SAINT GEORGE...MOVING EAST AT 20 MPH.

AREAS IN AND AROUND CANADYS AND SMOAKS WILL BE IMPACTED THROUGH 500
PM EDT.

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Local storm report, May 10, 4:48 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
448 PM EDT SUN MAY 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     HAIL             3 WNW NEW HOPE          33.12N 80.24W
05/10/2009  E0.75 INCH       BERKELEY           SC   PUBLIC

            THE PUBLIC REPORTED PENNY SIZE HAIL LASTING A FEW MINUTES
            3 MILES WEST NORTHWEST OF NEW HOPE SOUTH CAROLINA.

&&

DPB
Local storm report, May 10, 4:50 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
450 PM EDT SUN MAY 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 PM     TSTM WND DMG     EDISTO ISLAND           32.56N 80.30W
05/10/2009                   CHARLESTON         SC   PUBLIC

            A TREE WAS BLOWN DOWN ON ROUTE 174.

&&
Local storm report, May 10, 4:59 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
459 PM EDT SUN MAY 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0316 PM     HAIL             4 NNE WALTERBORO        32.96N 80.64W
05/10/2009  E0.75 INCH       COLLETON           SC   PUBLIC

            THE PUBLIC REPORTED PENNY SIZE HAIL COVERING THE GROUND 4
            MILES NORTH NORTHEAST OF WALTERBORO SOUTH CAROLINA.

&&

DPB

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 1:36 PM EDTSevere Thunderstorm WarningCHSCharleston, Colleton24 min
May 10, 2:09 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton34 min
May 10, 2:52 PM EDTSevere Thunderstorm WarningCHSColleton38 min
May 10, 2:56 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Hampton, Jasper35 min
May 10, 3:02 PM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton58 min
May 10, 3:34 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston26 min
May 10, 3:56 PM EDTSevere Thunderstorm WarningCHSCharleston, Colleton, Dorchester29 min
May 10, 3:59 PM EDTSevere Thunderstorm WarningCHSColleton, Dorchester46 min
May 10, 4:25 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester50 min
May 10, 4:36 PM EDTAreal Flood AdvisoryCHSBerkeley54 min
May 10, 4:38 PM EDTSevere Thunderstorm WarningCHSColleton, Dorchester37 min
May 10, 5:54 PM EDTSevere Thunderstorm WarningCHSBerkeley, Colleton, Dorchester51 min
May 10, 7:04 PM EDTSevere Thunderstorm WarningCHSColleton, Dorchester56 min
May 10, 7:42 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton48 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.